Bivalirudin fails to prevent atrial thrombus development in heparin-induced thrombocytopaenia and thrombosis syndrome.
Аннотация
An 81-year-old woman presented with acute decompensated heart failure due to new-onset atrial fibrillation and a flail myxomatous mitral valve which necessitated surgical mitral valve repair. No atrial thrombi were noted on transoesophageal echocardiograms performed prior to surgery and intraoperatively. Immediately postoperatively, while treated with unfractionated heparin, the patient developed thrombocytopaenia with positive platelet factor 4 antibodies and an abnormal serotonin functional platelet assay, consistent with heparin-induced thrombocytopaenia. The anticoagulation therapy was changed to the direct thrombin inhibitor bivalirudin with an improvement in the platelet count. Despite bivalirudin therapy, a left atrial layering thrombus was revealed on transoesophageal echocardiogram performed in preparation for cardioversion of the symptomatic atrial fibrillation. Anticoagulation was changed to warfarin, and the patient was discharged without thromboembolic complications neither during her hospital stay nor the 3-year outpatient follow-up.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.